Alert archive / Louisiana / Tornado Warnings in 2010

Tornado Warning 52, NWS Shreveport, LA

October 19, 2010Caldwell Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Oct 19, 2010, 5:54 PM CDT for Caldwell Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2010, 5:54 PM CDT (22:54 UTC)
Expired
Oct 19, 2010, 6:20 PM CDT
In force
26 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Caldwell Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WFUS54 KSHV 192254
TORSHV
LAC021-192330-
/O.NEW.KSHV.TO.W.0052.101019T2254Z-101019T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT TUE OCT 19 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF COLUMBIA...

* UNTIL 630 PM CDT

* AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR COLUMBIA...
  MOVING SOUTHEAST AT 25 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3209 9188 3209 9191 3206 9189 3199 9188
      3193 9189 3193 9190 3193 9199 3208 9212
      3219 9195 3210 9186
TIME...MOT...LOC 2254Z 323DEG 29KT 3206 9197

$$

VII
1 follow-up statement
273 
WWUS54 KSHV 192320
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT TUE OCT 19 2010

LAC021-192330-
/O.CAN.KSHV.TO.W.0052.000000T0000Z-101019T2330Z/
CALDWELL LA-
620 PM CDT TUE OCT 19 2010

...THE TORNADO WARNING FOR CALDWELL PARISH IS CANCELLED...
THE STORM HAS WEAKENED...AND HAS MOVED EAST OF CALDWELL PARISH.

LAT...LON 3209 9188 3209 9191 3206 9189 3199 9188
      3193 9189 3193 9190 3193 9199 3208 9212
      3219 9195 3210 9186
TIME...MOT...LOC 2320Z 323DEG 29KT 3189 9182

$$

VII

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 19, 2:59 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Oct 19, 2:59 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CDT TUE OCT 19 2010

.DISCUSSION...
SURFACE ANALYSIS THIS AFTERNOON SHOWS THE FRONT IS ABOUT A THIRD OF
THE WAY THROUGH THE CWFA OR NEAR THE AR/LA STATE LINE.  RADAR
IMAGERY SHOWS SCATTERED AND WIDESPREAD SHOWERS WITH EMBEDDED
THUNDERSTORMS OVER THE ARKANSAS COUNTIES BEHIND THE FRONT.  SOME
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD
OF THE FRONT AS WELL WITH THE ONSET OF DAYTIME HEATING OVER THE
SOUTHERN AND SOUTHEASTERN PORTIONS OF THE CWFA. THIS PREFRONTAL
CONVECTION SHOULD NOT LAST BUT A FEW HOURS...DIMINISHING EARLY THIS
EVENING AS WE LOSE HEATING AND THE FRONT MOVES FURTHER INTO THE
CWFA.

THE COLD FRONT IS EXPECTED TO CONTINUE TO GRADUALLY MOVE THROUGH THE
FOUR STATE REGION DURING THE EVENING AND OVERNIGHT HOURS...MOVING
SOUTH OF THE CWFA BEFORE DAYBREAK. LIGHT TO MODERATE SHOWERS WITH AN
OCCASIONAL EMBEDDED THUNDERSTORM WILL CONTINUE BEHIND THE FRONT THIS
EVENING AND DURING THE OVERNIGHT HOURS AS THEY SHIFT SOUTH AND
EAST.  ALL PRECIP SHOULD MOVE SOUTHEAST OF THE AREA BEFORE LUNCHTIME
ON WEDNESDAY...IF NOT A FEW HOURS SOONER.

HIGH PRESSURE AT THE SURFACE AND ALOFT WILL QUICKLY BUILD BACK INTO
THE REGION AFTER THE PASSAGE OF THE FRONT. THIS WILL BRING DRY
CONDITIONS FOR THE REMAINDER OF THE DAY ON WEDNESDAY AND LASTING
THROUGH MUCH OF THURSDAY.  SLIGHTLY COOLER TEMPERATURES WILL BE
POSSIBLE THOSE DAYS BEHIND THE FRONT...WITH LOCATIONS ACROSS THE
NORTHERN HALF OF THE CWFA STRUGGLING TO GET OUT OF THE 70S FOR
HIGHS.  HAVE REMAINED RATHER CLOSE TO GUI FOR TEMPERATURES THOSE
DAYS.

BY FRIDAY AN UPPER LEVEL CLOSED LOW WILL DEVELOP AND MOVE OVER
PORTIONS OF NORTH TEXAS. IT WILL SHIFT NORTHEAST THROUGH SATURDAY
BEFORE JOINING THE MAIN UPPER LEVEL FLOW.  THIS WILL PUT THE CWFA
UNDER SOUTHWESTERLY FLOW ALOFT FOR FRIDAY THROUGH MUCH OF THE
WEEKEND. THIS WILL ALLOW FOR A DECENT INCREASE IN MOISTURE...WHICH
COULD RESULT IN INCREASED RAIN CHANCES OVER AT LEAST THE WESTERN
HALF OF THE CWFA. THERE MAY BE A FEW PERTURBATIONS TO PASS THROUGH
THIS SOUTHWEST FLOW TO PROVIDE PERIODS OF FORCING TO CONTRIBUTE TO
THESE RAIN CHANCES.

ANOTHER DISTURBANCE WILL BE ON THE HEALS OF THE FIRST ONE BY SUNDAY
AND INTO MONDAY.  A SHORTWAVE WILL DIP DOWN INTO NORTH CENTRAL TEXAS
AND CENTRAL OKLAHOMA BY THE END OF THE WEEKEND INTO EARLY NEXT WEEK.
THERE HAS NOT BEEN MUCH RUN TO RUN CONSISTENCY ON THIS SYSTEM WITH
THE TIMING AND PLACEMENT. THERE HAVE ALSO BEEN DISCREPANCIES BETWEEN
MODELS. HOWEVER...IT LOOKS AS IF AT SOME POINT THIS SHORTWAVE WILL
PUSH ANOTHER FRONT INTO THE REGION SOMETIME DURING THE LATE WEEKEND
OR EARLY WORK WEEK. SO FOR NOW HAVE REMAINED WITH SOMEWHAT OF LOW
POPS FOR THE LAST FEW PERIODS OF THE FORECAST...WHICH IS VERY
SIMILAR TO THE PREVIOUS FORECAST.  OVERALL TEMPERATURES FOR THIS
TIME PERIOD LOOK REASONABLE AND HAVE MADE FEW CHANGES. /22/

&&

.AVIATION...
A COLD FRONT IS PUSHING THROUGH THE FOUR STATE REGION AND HAS
SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH IT. THE ACTIVITY
WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS AND WILL CEASE
OVER THE NIGHTTIME HOURS FROM NORTHWEST TO SOUTHEAST. WINDS WILL
DECREASE AND SHIFT TO THE NORTH DURING THE OVERNIGHT HOURS...AND WE
COULD SEE SOME EARLY MORNING FOG AT SOME OF OUR TAF SITES. /23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  80  54  83  58 /  50  10  10  10  10
MLU  57  79  53  85  54 /  40  20  10  10  10
DEQ  53  77  47  85  54 /  50  10  10  10  20
TXK  56  78  51  84  56 /  50  10  10  10  10
ELD  54  77  49  82  54 /  50  10  10  10  10
TYR  61  81  57  85  61 /  40  10  10  10  10
GGG  60  81  55  85  60 /  40  10  10  10  10
LFK  62  84  59  86  60 /  40  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

22/23
Hazardous weather outlook, Oct 19, 11:45 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT TUE OCT 19 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1145 AM CDT TUE OCT 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE
REGION THROUGH THIS EVENING AS A COLD FRONT MOVES INTO THE REGION.
THE MAIN IMPACTS FROM THE STRONGER STORMS WILL BE HAIL UP TO THE
SIZE OF PENNIES AND WIND GUSTS BETWEEN 40 AND 50 MPH. THE
POSSIBILITY FOR STRONG STORMS IS EXPECTED TO DIMINISH AROUND
SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Oct 19, 4:13 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT TUE OCT 19 2010

LAZ003>005-012-013-019-192215-
BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-WEBSTER-WINN-
413 PM CDT TUE OCT 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     WEBSTER...CLAIBORNE AND BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
     LINCOLN...JACKSON AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     ARCADIA...GIBSLAND...GRAMBLING...JONESBORO AND RUSTON...

AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A CLUSTER OF DEVELOPING STRONG THUNDERSTORMS...NEAR
ATHENS...JUST NORTHWEST OF QUITMAN...AND JUST NORTHEAST OF
RINGGOLD. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST NEAR 25
MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

VII
Local storm report, Oct 19, 4:24 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
424 PM CDT TUE OCT 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     CLARENCE                31.82N 93.03W
10/19/2010                   NATCHITOCHES       LA   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN THE COMMUNITY OF
            CLARENCE.

&&

18
Special weather statement, Oct 19, 4:53 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 PM CDT TUE OCT 19 2010

LAZ001-002-010>012-192230-
BIENVILLE-BOSSIER-CADDO-DE SOTO-RED RIVER-
453 PM CDT TUE OCT 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CADDO...BOSSIER...BIENVILLE...DE SOTO AND RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     RINGGOLD...

AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES EAST OF STONEWALL...OR 14
MILES SOUTH OF BOSSIER CITY...MOVING EAST SOUTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

VII
Special weather statement, Oct 19, 5:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT TUE OCT 19 2010

LAZ012-013-019-192300-
BIENVILLE-JACKSON-WINN-
522 PM CDT TUE OCT 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
     JACKSON AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     JONESBORO...

AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF
JONESBORO...MOVING SOUTHEAST AT 20 MPH. THE AIRPORT AT RUSTON
REPORTED A 44 MPH WIND GUST WITH THIS STORM.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

VII
Special weather statement, Oct 19, 5:23 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT TUE OCT 19 2010

LAZ011-018-192315-
NATCHITOCHES-RED RIVER-
523 PM CDT TUE OCT 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     RED RIVER AND NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     CAMPTI AND COUSHATTA...

AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF COUSHATTA...OR
18 MILES NORTHEAST OF MANSFIELD...MOVING SOUTHEAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Oct 19, 5:38 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT TUE OCT 19 2010

LAZ014-021-192300-
CALDWELL-OUACHITA-
538 PM CDT TUE OCT 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     OUACHITA AND CALDWELL...

INCLUDING THE FOLLOWING LOCATIONS...
     COLUMBIA...

AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF
COLUMBIA...MOVING SOUTHEAST AT 25 MPH. A 44 MILE PER HOUR WIND
GUST WAS REPORTED AT THE MONROE AIRPORT FROM THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

VII

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 2:41 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Red River34 min
Oct 19, 3:15 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Winn45 min
Oct 19, 4:05 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Winn40 min

Nearby

Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.